Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hand holding Lorraine

Posted by Elizabeth on July 22, 2001, at 14:54:36

In reply to Re: hand holding Elizabeth, posted by Lorraine on July 21, 2001, at 23:27:48

> Yeah, that's pretty much what it was for me on Effexor. But once I got on low carb, I found my craving for sweets pretty much went away.

I think a low-carb diet might help with Nardil. But that would be very difficult for me, for a variety of reasons (plus Nardil never worked for me in the long term).

> Anyway, he advocated Nardil and said that sometimes he put his overweight patients on it to help them get over there carb cravings. Isn't that odd?

Yes. I have no idea why that might work. I went from being a little bit underweight to very overweight for my size. I'd never had problems with my weight being too high before I took Nardil.

> > > > Have you had liver function tests recently?
>
> I think so as part of a general physical--nothing out of range.

I don't know if that would be part of a general physical (it's been so long since I've had one < g >).

> Although I am going to see a preventative medicine doctor in August and am going to ask her about doing a more in depth test than the normal stuff.

What's a preventative medicine doctor? I mean, I've heard of preventative medicine, but I didn't know it was a recognised subspecialty.

> > > > Consider the possibility that you're just extra-sensitive to feelings in your body. A lot of people who have panic attacks are that way.
>
> It's alway possible, but it doesn't ring true at first blush.

It may not be the case. Just keep in mind that it *could* be. Sometimes our intuition is mistaken.

> > > I really can't imagine.
> >
> > What, taking 2 mg of Xanax?
>
> Ok, let me try to imagine it. What is the lowest dose of Xanax?

The lowest strength pill is 0.25 mg.

> Whatever it is, I took that once and once only, it made me almost drunk, I mean slurring my words and so forth.

I only take 2 mg for panic attacks (infrequently, although I need more when I'm switching ADs). It's not sedating at all; it just cuts through the anxiety.

> What I was really reacting to was the 40 mg of Valium. I think they'd have to call 911 if I got anywhere near that dose.

I have a high intrinsic tolerance. Benzos at usual doses don't do much to me, and it's not due to acquired tolerance -- for a long time I thought that benzos were useless because the usual doses just didn't have any noticeable effect.

> I remember having doctors tell me that my endometriosis was "all in my head".

I hate that! I mean, in a situation like that, I'd call it malpractise, not just unprofessionalism (and perhaps more than a little bit of sexism).

Placebo side effects are quite possible, though. Consider this: in clinical trials, the rate of occurrence of various "side effects" is usually lower in the placebo group, but most often it's more than zero.

> I suppose the worst part about panic attacks (which I thankfully don't have) is that you have to learn to distrust what your body is telling you.

Not so much for me. Just figuring out that I was having panic attacks made it a lot easier to deal with them. The panic became a problem that I could manage, not a scary and mysterious thing.

> But then have you ever had an emotion that just occurred without an approriate stimulus for it? (what woman hasn't < vbg >)

I'm nowhere near menopause, and I don't get PMS, just cramps. I have spontaneous depressions -- for the most part, my depression is not related to stressful events or circumstances (or the change of seasons or my menstrual cycle). I think that people who haven't been depressed have trouble relating to that, because the only thing they have to compare it to is sadness as a normal response to events.

> Yeah, I think the mind/brain stuff is a bit whacko. But what I mean is that ruminating thoughts of fear and such might require a different treatment.

"Somatic symptoms" is a non-dualistic term for the "physical" symptoms such as palpitations, sweating, hyperventilating, etc.

> Do you would think that the jitters could have been a rebound anxiety response?

Yes, that's exactly what I was getting at.

> I take my dose in the morning and started having trouble around 2pm.

Yup! You just need to take it more regularly.

About Nardil vs. Parnate:
> Certainly Nardil has the reputation of being more effective as an anxiolytic. The place that said this (www.anxietynetwork.com/pdmed.html) was actually addressing panic attacks. I don't know if that makes a difference though.

It does. And my experience has been that Parnate is effective in preventing panic attacks, although I wouldn't say it's *more* effective than Nardil.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010720/msgs/71381.html